MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751902
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the cassette was leaking during surgery.The product was replaced and the surgery was completed.There is no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9, h.3, h.6 and h.10 the customer did not retain the product lot information for this constellation procedure pack, therefore the device history records traceable to the reported procedure pack could not be reviewed.The fms was reported to be leaking.A turbid 25+ga 5.0 cpm pak was visually inspected and no obvious defects were found.The ball in the drip chamber¿s check valve moved freely per specification.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.The led rings on the console turned green as the probe connectors were engaged to the console indicating the proper communication between the probe and the console.5000 cut rate displayed on the screen when the rfid was connected to the console.A submerge leak test was performed on the cassette.No leakage was observed.The sample was tested using a console.The sample could prime, tune with the ultrasonic handpiece, the 0.9mm abs tip and infusion sleeve from lab stock, and passed intra ocular pressure (iop) calibration successfully.Fluid flowed from the balanced salt solution bottle to the drain bag without any interfering.No air leak was detected from the infusion air line during priming process.No message code appeared on the screen.No leakage was found from the drip chamber, the connectors, the cassette, the drain bag, the manifolds, the pump elastomer or onto the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The sample passed functionality.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.After an investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11912136
Report Number1644019-2021-00377
Device Sequence Number3856533
Product Code LRO
UDI-Device Identifier00380657519026
UDI-Public00380657519026
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number8065751902
Device Lot Number2321278H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1